Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 6, 2006, 3:31 PM MDT for Otero County, New Mexico. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 3:31 PM MDT (21:31 UTC)
- Expired
- Aug 6, 2006, 5:00 PM MDT
- In force
- 89 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 062136
FFWEPZ
NMC035-062300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
331 PM MDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL OTERO COUNTY IN NEW MEXICO
THIS INCLUDES THE CITY OF ALAMOGORDO
* UNTIL 500 PM MDT
* AT 330 PM...LAW ENFORCEMENT CONTINUED TO REPORT FLOODING IN MARBLE
CANYON.
NEVER CROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3283 10589 3292 10587 3296 10593 3295 10597
3290 10599 3285 10602 3282 10603 3281 10599
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:28 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 6, 2:28 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 228 PM MDT SUN AUG 6 2006 ...RETRANS TO INCLUDE WATCH CODES AT THE BOTTOM OF PAGE... .SYNOPSIS... THE PLUME OF MOISTURE THAT HAS GIVEN US EXCESSIVE RAINFALL IS FINALLY BEGINNING TO MOVE INTO ARIZONA. WE WILL CONTINUE TO SEE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...BUT THOSE RAIN CHANCES WILL DECREASE AS WE MOVE THROUGH THE WEEK. TEMPERATURES WILL START OUT A FEW DEGREES BELOW NORMAL...BUT BY MID WEEK WILL BE BACK TO SEASONAL NORMALS. && .DISCUSSION... THERES GOOD NEWS AND NOT SO GOOD NEWS. THE GOOD NEWS IS THAT THE DEEP MOISTURE IS FINALLY SHOWING SIGNS OF PUSHING INTO ARIZONA...THE NOT SO GOOD NEWS IS THAT ANOTHER EASTERLY WAVE LOOKS TO VISIT THE BORDERLAND ON TUESDAY. IN THE SHORT TERM PWS ARE BEGINNING TO DECLINE AS THE NOSE OF THE UPPER HIGH TO OUR EAST BEGINS TO MOVE IN. THERE IS STILL ENOUGH MOISTURE AND SATURATED GROUNDS TO WARRANT A FLASH FLOOD WATCH FOR THE RIO GRANDE WEST THROUGH THIS EVENING. MONDAY WILL CONTINUE TO SEE THE MOISTURE CONTINUE TO MOVE OUT. ENOUGH LOW LEVEL MOISTURE WILL REMAIN TO WARRANT SCATTERED POPS...BUT I WONT MENTION HEAVY PRECIP. NOW ON TUESDAY BOTH THE ETA AND GFS ARE MOVING AN EASTERLY WAVE INTO OUR NECK OF THE WOOD. THE GFS IS FASTER BRINING IT IN ON TUESDAY MORNING WHILE THE ETA BRINGS IT IN TUESDAY NIGHT. I HAVE GONE WITH THE MIDDLE GROUND AND SLIPPED POPS UP A NOTCH ON TUESDAY. AFTER TUESDAY THE UPPER HIGH TO OUR EAST WILL BEGIN TO BUILD INTO SOUTHERN NEW MEXICO. THIS BODES WELL FOR US TO CONTINUE TO DRY OUT BUT I WILL LEAVE SLIGHT CHANCE POPS IN THE FORECAST...IT IS STILL THE MONSOON SEASON AFTER ALL. THE WEEKEND LOOKS THE SAME WITH THE UPPER HIGH EITHER CENTER OVER NEW MEXICO OR JUST TO OUR WEST WITH A DAILY SLIGHT CHANCE FOR THUNDERSTORMS. TEMPERATURES FOR THE NEXT COUPLE OF DAYS WILL CONTINUE TO RUN A FEW DEGREES BELOW NORMAL. ON TUESDAY I TOOK THE TEMPERATURES DOWN A FEW DEGREES BECAUSE THE ANTICIPATED CLOUD COVER FROM THE EASTERLY WAVE. FOR THE REMAINDER OF THE WEEK TEMPERATURES WILL QUICKLY RECOVER TO SEASONAL NORMALS THROUGH THE COMING WEEKEND. && AVIATION...AUG 06 18Z - AUG 07 18Z GNLY SCT-BKN30-050 BKN100-150 AGL WITH WDLY SCT SHOWERS AND TSTMS WITH MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. WITH ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL WITH LCL SCT010 BKN015-030 OVC050-080 AGL WITH VSBY 1-3 MI IN +SHRA TS AND BR. MTNS FQTLY OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 91 70 89 68 / 30 20 30 30 40 SIERRA BLANCA TX 64 85 65 85 63 / 30 20 30 30 40 LAS CRUCES 68 91 68 88 65 / 30 20 40 30 30 ALAMOGORDO 67 87 67 90 63 / 30 20 30 30 30 CLOUDCROFT 48 67 47 62 44 / 20 30 40 30 40 TRUTH OR CONSEQUENCES 67 90 66 87 62 / 30 20 40 30 30 SILVER CITY 61 82 59 80 58 / 50 30 50 30 40 DEMING 68 91 66 88 62 / 40 20 40 30 30 LORDSBURG 68 90 66 89 61 / 40 30 50 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM FOR NMZ022>023-030>032 FLASH FLOOD WATCH UNTIL 9 PM FOR TXZ055 15
Hazardous weather outlook, Aug 6, 10:24 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1024 AM MDT SUN AUG 6 2006 NMZ022>025-030>032-TXZ055-056-071630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1024 AM MDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE CONTINUES TO REMAIN OVER THE AREA. THE GROUND IN MANY AREAS IS SATURATED. THESE TWO FACTORS WILL COMBINE WITH AFTERNOON HEATING THAT WILL GENERATE SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAIN IN AN HOUR. THE EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING. THE THREAT FOR FLOODING WILL DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL BE A LITTLE DRIER...BUT ON TUESDAY AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TO GIVE US ANOTHER ROUND OF THUNDERSTORM ACTIVITY. FOR THE REST OF THE WEEK WILL SEE ONLY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE IS SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:46 AM MDT | Flash Flood Watch | EPZ | 11 hr | |
| Aug 6, 2:07 PM MDT | Flash Flood Warning | EPZ | Otero | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.